• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Contraceptive Choices

#1
Just wondering if I could get some advice. I know everyone is different but I'm trying to get an idea about different contraceptives.
I was on the pill (microgynon 30) for 5 years, since I was 16. I decided a few months ago that it might have been contributing to me generally feeling run down (headaches every day and really tired all the time) plus weight gain. I came off it and since then have been feeling good with my periods returning quite quickly.
I'm now moving in with my boyfriend and although we've been using condoms I really am worried about getting pregnant and as we are going to be living together I think I should have another form of contraceptive as well.

When I came off the pill I discussed it with the doctor and he said I couldn't have a coil because I've never been pregnant.

I know I could probably try another brand of pill but i don't want to go back to feeling ill and I'm really worried about gaining weight or having other side effects like spots.

Been considering the mini pill as an alternative.

Just wondered if anyone had any advice or experiences they could share. As I said I know everyone is different but I want to have an idea of whats out there.
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
#2
I've been on the Depo-Povera injection for over 2 years had a six month break and then another two years on and never had any bad side effects.I've always been a big girl and my weight has yoyo'd over the years but didn't lose anything while off it so doubt my gains had anything to do with that.

I think its really good cause you don't have to remember to take anything it last for 3 months at a time and your periods pretty much stop so if they r heavy or painful its good that way.

You could also ask about the implant if your not planning on getting pregnant anytime soon?
 
#3
I could not get on with Mycrogynon, it just mad me feel floozy all the time, and my bp was through the roof.... They switched me on to Cilest, thats a 21 day pill, then you have a week off... I have had no bother at all with that one, perfect bp, no bad side-effects... I did get a bit of an increased appetite but it was controllable.
I will say though - Although my bust has always been big, its beyond a joke now. Not sure if this is due to the hormones or just in general, but there we go...! A year after starting taking cilest, I've gone from a 44F to a 40H...
 
#4
I know this is an old thread but anyhoo. A lot of women have probs on microgynon, esp headaches and weight gain.

The problem with mini pill, depo and implant is unpredictable periods. you can either have them all the time, sometimes or not at all. Or a combo of all 3.:eek: It's cos they contain no estrogen.

I have been on cerazette mini pill for the last 5 yrs, on and off. Usually have no periods. GP took me off combined pill due to the weight, new guidelines had come in saying anyone with bmi over 30 was deemed too heavy for combined pill. I'd taken it for 7 yrs before that.:rolleyes:

They say depo is a bad idea for a woman with pcos as it can takes up to 2 years plus for periods to return.
 
#5
Thanks for the advice, I've been taking micronor and seem to be getting on ok with it apart from having a two periods very close together when I went on it and then nothing! I'm worried I could be pregnant and not know. I am defo thinking about injections/implant as its been going ok.
 
#6
I've never taken any contraceptive pills. I dislike the idea of what they can do to your body, and try to injest as few drugs of any kind as possible.

I've been absolutely fine using condoms with spermicidal lubricant or with (and heaven forfend, do not take this as a reccommendation) unprotected intercourse on the day before my period is due (and I can always tell the day - I'm regular as clockwork and get horny as hell 24 hours beforehand).
 
#7
hi just been reading all your posts i have just been put on microgyon as i was on yasmin for over a year then suddenly started getting a lot of pms well b4 my period was due my doctor wasnt very helpful just changed my pill and said if this doesnt help will put me on depo ! i had this many years ago and swore never again ! but now im on microgynon im in absoulote agony only started taking it a week ago last tuesday and exactly a week later woke up with stomach cramps which have now turned into back ache as well feel like im in slow labour basically lol i dont no if i can take much more im not due my period until another 2 weeks !! dont no wot to do , do i just stop the pill ???
 

Surfhunny

Laugh in the face of food
#8
Janey I've been on Microgynon for 6 months now, and after month 1 I was ready to give up, they turned me into a moody and irrational little cow, and I had cramps and sore boobs, but I decided to give them another month to let the hormone kick in and settle down. Since then I've been fine with it. In fact I get on really well with it. I think each pill has different affects on different people and it often takes time to find the right one. I think unless it becomes unbearable, it might be worth sticking it out for another month to see if it settles down. That said I'm not a doctor... if you're worried pop back and see your GP and they'll give you better advice. xx
 
#9
thanks for your reply surfhunny nice to no im not alone in my pain lol cramps have eased off a bit now still feel bloated and very tired and irratable ,ive been trying to diet off and on for last few months but its turned into a nightmare my body is just so bloated all time not happening and never had problems losing weight before
 

KookieDoh

Ugly duckling going Swan.
#10
Most women I know with weight problems tend to be given Cilest. I'm on that one because it also helps clear up my rather oily skin.
 
#11
wouldnt say i have a weight problem or doctors wouldnt as im at a healthy range to them but im not happy with my weight , im on microgynen now and feel like im going to start my period for last week when in fact not due for another week and half
 

Surfhunny

Laugh in the face of food
#12
Janey this is exactly how I felt the first month I took microgynon too, but I'm fine now, barely even get my usual period pains any more. It's worth sticking it out for another month to see if the it settles down, apparently the change in hormones can cause the cramps.
 
Last edited:

Surfhunny

Laugh in the face of food
#14
Aw I hope you feel better soon Janey x
 
#15
well this is my third pack of microgynon and pms is back ! first month had a week of cramps as posted earlier then every thing was brill felt so good managed to lose half a stone felt full of life even through my second pack come a week into third pack all symptoms are back at exactly same time :( got doctors on friday but dont want to go on depo pill injection scared of weight gain struggle with my weight as it is any one no a pill that can help or anyone my age on the patch im 40 this year only thing i can think of doing is stop taking pill when i finish this pack have a break then try again or ask doctor to refer me to get strelised which scares me even more lol any thoughts ladies?? getting desperate here :(
 

Surfhunny

Laugh in the face of food
#16
Oh sorry to hear it hasn't worked out for you Janey. I'm still on Microgynon and still finding it ok. Only this month I've got horrendous PMT, not cramps or sore boobs like the first month, but I just can't stop crying.... Usually this happens the night before I get my period, but it's been days... I'm putting it down to PMT anyway. I'm having a pretty rough time at the moment so that isn't really helping, but usually I can cope with stress better than I seem to be...I guess we'll see what happens after my period.

Hope you get sorted hun, let me know how you get on at the docs xxx
 
#17
aww hun it could be due down to u having a lot on i feel a bit snappy as well and tearful at times i asked on a site where u ask the doctor told her the problems ive been having with the pill she said i need to ask my doctor for a lower prostegen pill (cant spell lol ) looked this up but cant seem to find any info on this ??
 

gina_b

Les Mills Fitness Freak
#18
since going on the implant ive had time of the month for almost a month now!
ive been so grumpy too, worse than i used to be when i took nothing for it
 

Lady_Amalthea

Looking for Slimville!
#19
I know this is an old thread but just thought I'd add my tuppence worth anyway...

I went on Microgynon when I was 17 and it didn't agree with me at all either - my blood pressure was high and I was all over the place emotionally. So they put me on Yasmin but that was no good either as I pretty much just bled constantly. Finally, third time lucky, they gave me Cilest. It's a god send!

I did come off Cilest for a while a few years back and tried the Depo-Provera injections but it was no good for me, constant bleeding again and having to get double doses etc.

So, Cilest seems to work best for me. But everyone is different :)
 
#20
thanks Lady_Amalthea but i tried that one to but no luck for me so decided to get sterilized back in january dont no why i bothred as all my pms symptoms have just come back getting a weeks relief then all the stomach cramps start and the bloating its a nightmare doesnt seem to be anything i can do ,if anyone has had similar symptoms would be usefull to hear from them to see if they have found anything that helps :sigh:
 


Similar threads